Kansas, 2005

Hail in Kansas, June 10, 2005

June 10, 2005 · NWS DDC · 12 events in 8 counties and zones

12 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 10, 2:25 AM CST, 10 hours 30 minutes earlier.

Area forecast discussion, Jun 10, 2:25 AM CST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
325 AM CDT FRI JUN 10 2005

.DISCUSSION...

DAYS 1-2...

THE EFFECTIVE SURFACE FRONT HAS BEEN PUSHED WELL TO THE SOUTH BY
THUNDERSTORM CLUSTERS, AND EXTENDS FROM SOUTHERN OKLAHOMA INTO WEST
TEXAS EARLY THIS MORNING. A SHORTWAVE TROUGH WITH H5 COOLING WAS
LOCATED OVER NM/AZ. AS THIS WAVE APPROACHES TODAY, THE WARM SECTOR
WILL PUSH BACK TO THE NORTH AS SFC PRES FALLS OVER THE CENTRAL HIGH
PLAINS. THE ETA(NAM) SHOWS THE FRONT FRONT STRADDLING THE KS-OK
STATE LINE THIS AFTERNOON. WITH MID-LEVEL COLD ADVECTION, HIGH
INSTABILITY AND A FAIRLY WEAK CAP, THUNDERSTORMS WILL EXPLODE BY
EARLY AFTERNOON ALONG THE FRONT. SOME OF THESE STORMS WILL MOVE
ACROSS THE FRONT INTO THE COOL AIR SINCE THE MID LEVEL FLOW WILL BE
FAIRLY MERIDIONAL. THE STRONGEST STORMS WILL PROBABLY MOVE ALONG THE
BOUNDARY. SEVERE STORMS ARE POSSIBLE IN OUR SOUTHERN COUNTIES
IF LOW LEVEL AIRMASS RECOVERY EXTENDS THAT FAR NORTH. STORMS WILL
LINGER INTO FRIDAY NIGHT, THEN EXIT TO THE EAST AS THE WAVE PASSES.
THE NEXT SHORTWAVE TROUGH WILL APPROACH BY SATURDAY NIGHT AND
SUNDAY, ALONG WITH MORE THUNDERSTORMS. TEMPERATURE WILL BE HELD DOWN
TODAY SINCE THE LOW LEVEL FLOW WILL BE MORE EASTERLY GIVEN THE
SOUTHERN POSITION OF THE BOUNDARY. ONLY MINOR CHANGES WERE MADE TO
THE PREVIOUS FORECAST.

DAYS 3-7...

MODELS CONTINUE TO SHOW MAIN UPPER TROUGH MOVING THROUGH THE REGION
DURING THE DAY SUNDAY WITH A PRETTY GOOD CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH SUNDAY EVENING. SOME COOLER TEMPERATURES AND
DRY CONDITIONS THEN EXPECTED FOR THE FIRST HALF OF NEXT WEEK AS
UPPER RIDGE STARTS BUILDING INTO THE HIGH PLAINS. REALLY THE ONLY
CHANGE MADE TO THE GOING EXTENDED FORECAST WAS TO EXTEND CHANCE POPS
THROUGH SUNDAY EVENING AS THE MODELS SEEM TO BE SLOWING DOWN ITS
PROGRESSION A LITTLE BIT...OTHERWISE ONLY OTHER CHANGES WERE JUST A
FEW TWEAKS TO TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  81  61  82  61 /  60  70  20  40
GCK  77  59  80  60 /  50  70  20  40
EHA  78  58  83  59 /  60  70  20  30
LBL  81  60  82  61 /  60  70  20  40
HYS  81  61  81  62 /  50  70  20  40
P28  82  65  84  66 /  60  70  20  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.

&&

FINCH/GRYZWACZ
Hazardous weather outlook, Jun 10, 9:30 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1030 AM CDT FRI JUN 10 2005

KSZ030-031-043>046-061>066-079-111000-
EDWARDS-ELLIS-FINNEY-HAMILTON-HODGEMAN-KEARNY-LANE-NESS-PAWNEE-RUSH-
SCOTT-STAFFORD-TREGO-
1030 AM CDT (930 AM MDT) FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT. THESE
STORMS WILL CONTAIN HEAVY RAIN AND POSSIBLY LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF THUNDERSTORMS IS LIKELY SATURDAY NIGHT AND SUNDAY.
SOME OF THESE STORMS MAY BE SEVERE, ALONG WITH LOCALLY HEAVY RAINS.

.SPOTTER ACTIVATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

KSZ074>078-080-081-084>090-111000-
BARBER-CLARK-COMANCHE-FORD-GRANT-GRAY-HASKELL-KIOWA-MEADE-MORTON-
PRATT-SEWARD-STANTON-STEVENS-
1030 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 2 PM TODAY. LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE. A FEW TORNADOES ARE ALSO POSSIBLE
IN THE COUNTIES BORDERING OKLAHOMA. THESE STORMS WILL LINGER INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF THUNDERSTORMS IS LIKELY SATURDAY NIGHT AND SUNDAY.
SOME OF THESE STORMS WILL BE SEVERE WITH LOCALLY HEAVY RAINS.

.SPOTTER ACTIVATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

GERARD

In the hours before

Special weather statement, Jun 10, 10:48 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1148 AM CDT FRI JUN 10 2005

KSZ075-076-084>089-102300-
CLARK-COMANCHE-GRANT-HASKELL-MEADE-MORTON-SEWARD-STEVENS-
1148 AM CDT FRI JUN 10 2005

...TORNADO WATCH #449 HAS BEEN ISSUED FOR A SMALL PART OF SOUTH
CENTRAL AND PART OF SOUTHWEST KANSAS UNTIL 6 PM CDT...

THE FOLLOWING COUNTIES ARE INCLUDED:

CLARK...COMANCHE...GRANT...HASKELL...MEADE...MORTON...SEWARD AND
STEVENS.

TORNADOES...HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND
GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE
AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

GERARD
Local storm report, Jun 10, 12:26 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
126 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             3 W ARNOLD              38.63N 100.10W
06/09/2005  1.75 INCH        NESS               KS   PUBLIC

0550 PM     HAIL             8 SE MONTEZUMA          37.51N 100.34W
06/09/2005  1.75 INCH        GRAY               KS   PUBLIC

            THREE WINDOWS BROKEN FROM HOUSE BY HAIL.

0817 PM     HAIL             8 SE MONTEZUMA          37.51N 100.34W
06/09/2005  1.75 INCH        GRAY               KS   PUBLIC

0620 PM     HAIL             20 SW DODGE CITY        37.55N 100.27W
06/09/2005  0.75 INCH        GRAY               KS   PUBLIC

            WIND GUSTS TO 60 MPH AND 4.5 INCHES OF RAIN.

&&

01

The radar

The Dodge City radar (KDDC), 125 km away, was scanning. The volume nearest the first event began at 18:55 UTC.

Open the radar archive at this moment

Event by event

12 hail. Local standard time, as filed.

Hail, Stevens

When
June 10, 12:55 PM CST
Where
Stevens County, 4 mi W of Woods
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.167, -101.167

Hail, Stevens

When
June 10, 1:01 PM CST
Where
Stevens County, 1 mi S of Moscow
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.317, -101.200

Hail, Seward

When
June 10, 1:15 PM CST
Where
Seward County, 14 mi NNW of Liberal
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.217, -101.033

Hail, Stevens

When
June 10, 1:20 PM CST
Where
Stevens County, 3 mi N of Woods
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.217, -101.100

Hail, Seward

When
June 10, 1:45 PM CST
Where
Seward County, 13 mi N of Liberal
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.217, -100.933

Hail, Comanche

When
June 10, 1:58 PM CST
Where
Comanche County, 10 mi SE of Coldwater
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.167, -99.200

Hail, Comanche

When
June 10, 2:15 PM CST
Where
Comanche County, 9 mi SE of Coldwater
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.167, -99.217

Hail, Clark

When
June 10, 2:20 PM CST
Where
Clark County, 11 mi NE of Ashland
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.300, -99.633

Hail, Kiowa

When
June 10, 2:40 PM CST
Where
Kiowa County, Belvidere
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.450, -99.083

Hail, Ford

When
June 10, 2:45 PM CST
Where
Ford County, 4 mi SE of Bucklin
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.517, -99.583

Hail, Stanton

When
June 10, 5:03 PM CST
Where
Stanton County, 4 mi NW of Manter
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.550, -101.933

Hail, Barber

When
June 10, 9:19 PM CST
Where
Barber County, 19 mi S of Medicine Lodge
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.000, -98.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460419, 5460420, 5460421, 5460422, 5460423, 5460424, 5460425, 5460426, 5460427, 5460428, 5460429, 5460430.